MAUDE Adverse Event Report: LIMFLOW INC. LIMFLOW ARC; CATHETER FOR CROSSING TOTAL OCCLUSIONS

LIMFLOW INC. LIMFLOW ARC; CATHETER FOR CROSSING TOTAL OCCLUSIONS
Model Number AC-US-23
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Vascular Dissection (3160)
Date of Event 06/14/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device identifiers were provided, and the lot history records were reviewed.There were no discrepancies or unusual findings.The device has been returned to the manufacturer for evaluation.Upon completion of the investigation, a follow-up report will be submitted.
 
Event or Problem Description
The patient presented for treatment with the limflow system.The anatomy of the tibial arteries were extremely calcified.Prior to the limflow procedure, the physician attempted an off label deep vein arterialization and failed to penetrate the arterial calcified wall.Angioplasty was performed with 4x80mm balloon across the distal popliteal and ata.The calcium was signifficant.After the limflow arc & v-ceiver were positioned for crossing, several attempts were made to successfully cross ata to anterior tibial vein (atv).A number of deployments were attempted (n=15).On several of these attempts (n~7), the needle of the arc was unable to penetrate the calcified arterial wall.Numerous rotations of the catheter by the operator, at the direction of the limflow representative, were done to make the crossing, yet were ultimately unsuccessful.At the moment of the device failure, the physician was trying to reposition the device by pulling proximally to attempt crossing at a new vessel position.The limflow arc catheter tip separated from the main catheter.The needle was exposed and recovered without incident.The tip was attempted to be removed with endovascular methods, however failed.Surgeon decided it was more prudent and expeditious to perform a cutdown on the anterior tibial artery (ata) and removed the fractured tip.Ata and the skin were closed successfully.
 
Additional Manufacturer Narrative
The device (arc) identifiers were provided, and the lot history records were reviewed by confluent medical technologies.There were no discrepancies or unusual findings.There have been no similar complaint events for this lot number.The device has been returned to the manufacturer and evaluated.The catheter was visually inspected and the attending limflow field representative was interviewed.Evaluation of the complaint device identified a major tear of the catheter outer shaft at the distal end of the strain relief.Another longitudinal tear was observed on a segment of the outer catheter shaft, just proximal to the main tear in the catheter.The noted damage is indicative of the tracking guidewire being wrapped around the outer shaft of the catheter from excessive rotations employed by the user in an attempt penetrate the calcified arterial vessel wall.As noted by the attending limflow field representative, the user rotated the catheter numerous times in order to perform the crossing which supports the hypothesis of tracking wire wrapping around the catheter during this action.Furthermore, additional localized tearing of the outer shaft further supports this theory given that it was noted during the procedure that at the point of failure, the user was attempting to reposition the device by pulling proximally.This action would have constricted the catheter even further, forcing the wrapped tracking wire to migrate more distally whilst tearing additional surface area of the outer shaft of the catheter.The risk of wire wrap is already captured in the limflow arc instructions for use (ifu), within the precaution list, among additional outlined potential risks that are listed below which could contribute to the occurrence of this type of failure.Limflow arc ifu relevant cautions: - excessive rotation, bending, or kinking of limflow arc may affect its performance.Withdraw the limflow arc if it becomes excessively kinked.- excessive calcification at the site of re-entry may impair performance.- do not rotate more than 360 degrees in any one direction as this may cause wrapping of the tracking guidewire around the catheter shaft.Recreation of the device failure was attempted during the investigation, which did not produce a comparable outcome to the one encountered during the procedure.Based on information gathered during the investigation, it has been determined that separation of the device tip from the catheter shaft was due to the operator rotating the catheter during crossing and no manufacturing deficiencies were identified.

Brand Name
LIMFLOW ARC
Common Device Name
CATHETER FOR CROSSING TOTAL OCCLUSIONS
Manufacturer (Section D)
LIMFLOW INC.
6001 oak canyon
suite 100
irvine CA 92618
Manufacturer (Section G)
CONFLUENT MEDICAL TECHNOLOGIES
alajuela province
alajuela,
CS  
Manufacturer Contact
keith herbert
6001 oak canyon
suite 100
irvine, CA 92618
8779234747
MDR Report Key19732188
Report Number3023527320-2024-00001
Device Sequence Number7239673
Product Code PDU
UDI-Device Identifier00850041730158
UDI-Public00850041730158
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K221541
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/05/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/27/2024
Device Model NumberAC-US-23
Device Lot Number82300571
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/27/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/14/2024
Supplement Date Received by Manufacturer11/14/2024
Initial Report FDA Received Date07/12/2024
Supplement Report FDA Received Date12/06/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/01/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown